MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE 5.5MM DSPL 6BX; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE 5.5MM DSPL 6BX; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200081
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with any original packaging.One tooth on the outer blade was deformed and had shed fragments which caught between the blades as they rotated.The shavings from the tooth also scored the inside of the outer blade causing more metal to shed off.Bio debris was present.A functional evaluation was performed on the returned device and found the blades do not turn smoothly due to the metal shavings and bio debris caught in the teeth and between the blades.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (insufficient irrigation or lack of irrigation, excessive force or an impact event to the device inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during for an arthroscopy, the inner components on the incisor plus elite blade were tightly inserted and they were almost impossible to remove.The blade couldn't be inserted, as it didn't rotate clockwise or counterclockwise, nor did it rotate in oscillation mode.The procedure was completed with a s+n back up device.There was no surgical delay and no further complications were reported.

Brand Name
INCISOR PLUS ELITE BLADE 5.5MM DSPL 6BX
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22538982
Report Number1219602-2025-01787
Device Sequence Number18010769
Product Code HAB
UDI-Device Identifier03596010555687
UDI-Public3596010555687
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200081
Device Lot Number51259952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown